Alert archive / Florida / Frost Advisories in 2012

Frost Advisory 1, NWS Tampa Bay, FL

January 4, 2012

NWS Tampa Bay, FL issued this frost advisory at Jan 4, 2012, 10:50 AM EST. It took effect at Jan 4, 2012, 9:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2012, 10:50 AM EST (15:50 UTC)
In effect from
Jan 4, 2012, 9:00 PM EST
Expired
Jan 5, 2012, 9:00 AM EST
In force
12 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WWUS72 KTBW 041550
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1050 AM EST WED JAN 4 2012

...FREEZING TEMPERATURES LIKELY AGAIN TONIGHT...

.TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET TONIGHT WITH ANOTHER
NIGHT OF SUB-FREEZING TEMPERATURES POSSIBLE OVER THE NATURE COAST
AND PORTIONS OF THE INTERIOR PENINSULA.

FLZ065-050400-
/O.NEW.KTBW.FR.Y.0001.120105T0200Z-120105T1400Z/
LEE-
INCLUDING THE CITIES OF...CAPE CORAL...FORT MYERS
1050 AM EST WED JAN 4 2012

...FROST ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM EST THURSDAY. 

* TEMPERATURE...LOWS IN THE MID 30S ACROSS INTERIOR AREAS OF LEE COUNTY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS CAN BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FLZ060-062-050400-
/O.EXA.KTBW.FZ.A.0003.120105T0200Z-120105T1400Z/
SARASOTA-CHARLOTTE-
INCLUDING THE CITIES OF...NORTH PORT...SARASOTA...VENICE...
PORT CHARLOTTE...PUNTA GORDA
1050 AM EST WED JAN 4 2012

...FREEZE WATCH IN EFFECT FROM 9 PM EST THIS EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM 9 PM EST THIS
EVENING THROUGH THURSDAY MORNING. 

* IMPACTS...SENSITIVE VEGETATION IS SUSCEPTIBLE TO THESE COLD
  TEMPERATURES. TENDER PLANTS WILL BE KILLED AT THESE TEMPERATURES IF
  PROTECTIVE MEASURES ARE NOT TAKEN. PLAN TO COVER OR BRING THESE
  PLANTS INDOORS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF A WIDESPREAD AND
DAMAGING FREEZE WITHIN 24 TO 48 HOURS.  DURING THE FREEZE
PERIOD...TEMPERATURES MAY REMAIN BELOW 32 DEGREES FOR MORE THAN
2 HOURS.

&&

$$

FLZ039-042-043-048-049-051-052-055>057-061-050400-
/O.CON.KTBW.FZ.A.0003.120105T0200Z-120105T1400Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-DE SOTO-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...BRANDON...TAMPA...LAKELAND...
WINTER HAVEN...BRADENTON...WAUCHULA...SEBRING...AVON PARK...
ARCADIA
1050 AM EST WED JAN 4 2012

...FREEZE WATCH REMAINS IN EFFECT FROM 9 PM EST THIS EVENING
THROUGH THURSDAY MORNING...

* IMPACTS...SENSITIVE VEGETATION IS SUSCEPTIBLE TO THESE COLD 
  TEMPERATURES. TENDER PLANTS WILL BE KILLED AT THESE 
  TEMPERATURES IF PROTECTIVE MEASURES ARE NOT TAKEN. PLAN TO 
  COVER OR BRING THESE PLANTS INDOORS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF A WIDESPREAD AND
DAMAGING FREEZE WITHIN 24 TO 48 HOURS.  DURING THE FREEZE
PERIOD...TEMPERATURES MAY REMAIN BELOW 32 DEGREES FOR MORE THAN
2 HOURS.

&&

$$
1 follow-up statement
357 
WWUS72 KTBW 041823
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
123 PM EST WED JAN 4 2012

...FREEZING TEMPERATURES LIKELY AGAIN TONIGHT...

.TEMPERATURES WILL FALL RAPIDLY AFTER SUNSET TONIGHT WITH ANOTHER
NIGHT OF SUB-FREEZING TEMPERATURES. WITH THE COLDEST READINGS WILL
BE FOUND ACROSS THE INTERIOR PENINSULA. LOWS IN THE UPPER 20S AND
LOWER 30S WILL BE COMMON AWAY FROM THE COAST...ALONG WITH AREAS OF
FROST.

FLZ039-042-043-048-049-051-052-055>057-060>062-051400-
/O.UPG.KTBW.FZ.A.0003.120105T0200Z-120105T1400Z/
/O.NEW.KTBW.FZ.W.0004.120105T0200Z-120105T1400Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...BRANDON...TAMPA...LAKELAND...
WINTER HAVEN...BRADENTON...WAUCHULA...SEBRING...AVON PARK...
NORTH PORT...SARASOTA...VENICE...ARCADIA...PORT CHARLOTTE...
PUNTA GORDA
123 PM EST WED JAN 4 2012

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM EST THURSDAY. THE FREEZE WATCH IS NO LONGER IN
EFFECT. 

* IMPACTS...SENSITIVE VEGETATION IS SUSCEPTIBLE TO THESE COLD
  TEMPERATURES. TENDER PLANTS WILL BE KILLED AT THESE TEMPERATURES
  IF PROTECTIVE MEASURES ARE NOT TAKEN. PLAN TO COVER OR BRING
  THESE PLANTS INDOORS TODAY.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

FLZ065-051400-
/O.CON.KTBW.FR.Y.0001.120105T0200Z-120105T1400Z/
LEE-
INCLUDING THE CITIES OF...CAPE CORAL...FORT MYERS
123 PM EST WED JAN 4 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM EST THURSDAY...

* TEMPERATURE...LOWS IN THE MID 30S ACROSS INTERIOR AREAS OF LEE 
  COUNTY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS CAN BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JOHNSON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Jan 4, 2:32 AM EST, 8 hours 18 minutes earlier.

Area forecast discussion, Jan 4, 2:32 AM EST, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
232 AM EST WED JAN 4 2012

.SHORT TERM (TODAY - FRIDAY)...VERY COLD START TO THE DAY WITH
NEAR RECORD COLD TEMPERATURES THIS MORNING.  HIGH PRESSURE WILL
HOLD OVER THE FORECAST AREA THROUGH FRIDAY. COLD AIR WILL REMAIN
ANCHORED OVER WEST CENTRAL AND SOUTHWEST FLORIDA TODAY WITH ANOTHER
COLD NIGHT ON TAP TONIGHT. FREEZING TEMPERATURES ARE LIKELY
ACROSS THE NATURE COAST AND PORTIONS OF THE INTERIOR PENINSULA.
SOME INCREASING CIRRUS CLOUDS OVERNIGHT MAY KEEP TEMPERATURES A COUPLE
OF DEGREES WARMER THAN GUIDANCE. ATMOSPHERE WILL BEGIN TO MODIFY
THURSDAY AND FRIDAY...WITH TEMPERATURES RETURNING TO NEAR CLIMATIC
NORMALS FRIDAY AFTERNOON.

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
THROUGH THE WEEKEND A SHORT WAVE TROUGH OVER THE WESTERN GULF LIFTS
UP ACROSS THE GULF COAST TO THE MID-ATLANTIC STATES AS IT DAMPENS
OUT. THIS WILL FLATTEN AND SHIFT EASTWARD SOME DEEP LAYER RIDGING
OVER THE WESTERN ATLANTIC...ALTHOUGH A SURFACE HIGH WILL WEAKLY
RIDGE BACK WEST TO FL. ON MON A LONG WAVE TROUGH MOVES INTO THE
GREAT LAKES-SW DESERT REGIONS AND CONTINUES TO THE EAST SEABOARD
TUE...WITH A FRONTAL BOUNDARY MOVING DOWN THE STATE. A SURFACE HIGH
BEHIND THE FRONT SETTLES IN ACROSS THE GULF REGION LATE TUE. FOR
NOW WILL MAINTAIN A DRY FORECAST WITH TEMPERATURES INITIALLY NEAR
NORMAL BUT THAT SLOWLY WARM BEFORE BEGINNING TO COOL SLIGHTLY LATE
TUE.

&&

.AVIATION...
VFR CONDITIONS FOR THE NEXT 24 HOURS. WINDS NORTH TO NE AT 4-8KT BUT
TPA/PIE/SRQ WILL BACK TO ONSHORE IN THE AFTERNOON.

&&

.MARINE...
WINDS LESS THAN 15 KNOTS WITH SEAS 4 FEET OR LESS THROUGH THE PERIOD.

&&

.FIRE WEATHER...
VERY DRY AIR OVER THE FORECAST AREA WILL ALLOW RELATIVE HUMIDITY
VALUES TO DROP BELOW 35 PERCENT ACROSS THE FORECAST AREA THIS
AFTERNOON. ERC VALUES WILL BE ABOVE CRITICAL VALUES IN LEE COUNTY
FOR RED FLAG CONDITIONS THIS AFTERNOON...ELSEWHERE ERC VALUES ARE
BELOW CRITICAL VALUES AND A RED FLAG WARNING IS NOT REQUIRED...
HOWEVER THERE WILL BE AN ELEVATED RISK OF WILDFIRE ACTIVITY DUE TO
THE VERY LOW RELATIVE HUMIDITY VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  57  38  67  52 /   0   0   0   0
FMY  61  40  68  46 /   0   0   0   0
GIF  58  33  67  44 /   0   0   0   0
SRQ  58  40  66  47 /   0   0   0   0
BKV  57  25  67  40 /   0   0   0   0
SPG  56  46  63  54 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM EST THIS
     AFTERNOON FOR LEE.

     FREEZE WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-
     MANATEE-PASCO-POLK-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR
     BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...13/OGLESBY
LONG TERM/AVIATION...09/RUDE
Hazardous weather outlook, Jan 4, 4:45 AM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
445 AM EST WED JAN 4 2012

FLZ039-042-043-048>052-055>057-060>062-065-042145-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
445 AM EST WED JAN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY.

...EXCESSIVE COLD IMPACT...
ALTHOUGH NOT AS COLD...FREEZING TEMPERATURES ARE STILL LIKELY
OVER THE NATURE COAST AND PORTIONS OF THE INTERIOR PENINSULA
TONIGHT. TEMPERATURES WILL FALL QUICKLY AFTER SUNSET AND WILL DROP
BELOW FREEZING AROUND MIDNIGHT OR JUST AFTER MIDNIGHT. LOW
TEMPERATURES WILL RANGE FROM THE MID 20S OVER THE NATURE COAST TO
THE UPPER 20S AND LOWER 30S ACROSS INTERIOR PORTIONS OF THE
CENTRAL FLORIDA PENINSULA. DURATIONS BELOW FREEZING WILL RUN FROM
7 TO 11 HOURS ACROSS MUCH OF THE AREA.

...FIRE WEATHER IMPACT...
RED FLAG WARNING THIS AFTERNOON FOR LEE COUNTY DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH FIRE
DANGER. ELEVATED FIRE DANGER WILL ALSO OCCUR ACROSS THE REMAINDER
OF WEST CENTRAL AND SOUTHWEST FLORIDA DUE TO LOW RELATIVE HUMIDITY
VALUES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:32 AM ESTFreeze WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter11 hr
Jan 4, 1:14 PM ESTRed Flag WarningTBW29 hr
Jan 4, 1:23 PM ESTFreeze WarningTBWDeSoto, Hardee, Highlands, Polk, Sumter20 hr

Nearby

Frost Advisories in Florida, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.